Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 23, 2011, 2:48 AM MDT for 12 counties in Montana. It took effect at Aug 23, 2011, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 2:48 AM MDT (08:48 UTC)
- In effect from
- Aug 23, 2011, 9:00 AM MDT
- Expired
- Aug 23, 2011, 8:37 PM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5179 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WWUS85 KGGW 230848 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 248 AM MDT TUE AUG 23 2011 ...DRY AND WINDY CONDITIONS TO RETURN TODAY... .A FAST MOVING UPPER LEVEL SHORT WAVE TROUGH WILL SPEED EASTWARD ALONG THE CANADIAN BORDER TODAY. IN RESPONSE...THE SURFACE PRESSURE GRADIENT WILL INCREASE AND FUNNEL STRONG NORTHWESTERLY WINDS ACROSS NORTHEAST MONTANA THROUGHOUT MOST OF THE DAY. ALTHOUGH RELATIVE HUMIDITIES WILL BE SLIGHTLY HIGHER THAN EXPERIENCED ON MONDAY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. MTZ120-122-134>137-232130- /O.NEW.KGGW.FW.W.0003.110823T1500Z-110824T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 248 AM MDT TUE AUG 23 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * IMPACTS...STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND CURED FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT MOST OF THE DAYLIGHT HOURS TODAY. ANY FIRES WHICH HAPPEN TO IGNITE WOULD EASILY AND QUICKLY SPREAD TOWARD THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
820 WWUS85 KGGW 232029 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT TUE AUG 23 2011 ...DRY AND WINDY CONDITIONS TO RETURN TODAY... .STRONG GUSTY POST FRONTAL NORTHWEST WINDS AND LOW HUMIDITY WILL CONTINUE DRIVING CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING WHEN WINDS WILL QUICKLY DECREASE...AND HUMIDITY WILL RISE. MTZ120-122-134>137-240300- /O.CON.KGGW.FW.W.0003.000000T0000Z-110824T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 229 PM MDT TUE AUG 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...STRONG WINDS WHEN COMBINED WITH LOW RELATIVE HUMIDITY AND CURED FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGHOUT MOST OF THE DAYLIGHT HOURS TODAY. ANY FIRES WHICH HAPPEN TO IGNITE WOULD EASILY AND QUICKLY SPREAD TOWARD THE SOUTHEAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
765 WWUS85 KGGW 240237 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 837 PM MDT TUE AUG 23 2011 ...CRITICAL FIRE WEATHER CONCERNS HAVE EASED... .WINDS HAVE DECLINED TO AROUND 5 TO 10 MPH THIS EVENING AND SHOULD REMAIN LIGHT THROUGH WEDNESDAY. RELATIVE HUMIDITY IS ALSO RECOVERING...THUS ENDING CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-134>137-240345- /O.CAN.KGGW.FW.W.0003.000000T0000Z-110824T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 837 PM MDT TUE AUG 23 2011 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 22, 8:39 PM MDT, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 22, 8:39 PM MDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 839 PM MDT MON AUG 22 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... SENT AN UPDATE TONIGHT MAINLY FOR THE FIRE WEATHER SITUATION AND TO CANCEL THE RED FLAG WARNING. THE EVENING HOURS HAVE BROUGHT DIMINISHING WINDS AND COOLER TEMPERATURES ACROSS NORTHEAST MONTANA. RELATIVE HUMIDITIES ARE NOW CLIMBING ABOVE 20 PERCENT. WINDY AND DRY CONDITIONS ARE EXPECTED TO RETURN BY MID DAY TUESDAY...ALTHOUGH NOT QUITE AS DRY AS EXPERIENCED TODAY. BMICKELSON PREVIOUS SHORT TERM DISCUSSION...THE WEAK SHORTWAVE DISTURBANCE IN THE UPPER FLOW MOVES EAST OF THE AREA TONIGHT ALLOWING THE RIDGE TO REBOUND SLIGHTLY. HOWEVER ON TUESDAY A BROADER AND MORE SUBSTANTIAL UPPER SHORTWAVE MOVES EAST ACROSS THE CANADIAN PRAIRIE FLATTENING THE RIDGE AND SENDING A DISTINCT DRY COLD FRONT SOUTH OVER NORTHEAST MONTANA. THE MAIN RESULT OVER NEMONT WILL BE ENHANCED NORTHWESTERLY WINDS. MODEL GUIDANCE SUGGESTS 25KT WIND WHILE BUFKIT ADDS MOMENTUM TRANSFER FROM 700MB ADDING GUSTS OF 35KT. THEREFORE AN ADVISORY FOR FORT PECK LAKE HAS BEEN ISSUED FOR TUESDAY. THE COOLER AIR BEHIND THE COLD FRONT WILL KNOCK DOWN MAXIMUM TEMPERATURES BY AROUND 5*F FROM THOSE OF TODAY. THEREFORE RELATIVE HUMIDITIES WILL BE LESS CRITICAL THAN THOSE OF TODAY. BUT WITH THE STRONGER WINDS...FIRE WEATHER CONCERNS WILL CONTINUE. SEE FIRE WEATHER DISCUSSION. AFTER THE CANADIAN SHORTWAVE MOVES EAST BY WEDNESDAY THE UPPER RIDGE WILL ONCE AGAIN AMPLIFY OVER MONTANA. THEREFORE MAXIMUM TEMPERATURES WILL REMAIN WARM AND CONDITIONS WILL CONTINUE DRY. A DEVELOPING LEE TROUGH IN ALBERTA WILL MAKE WIND SOUTHERLY AT AROUND 10KTS. SCT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... HOT UPPER RIDGING CENTERED OVER THE FOUR CORNERS REGION WILL LARGELY DOMINATE THROUGH THE EXTENDED PERIOD. HOWEVER...SHORTWAVE DISTURBANCES ON THURSDAY AND AGAIN ON SATURDAY WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS AS WELL AS A RETURN TO MORE CLIMATOLOGICALLY NORMAL TEMPS. THE GOING FORECAST IS IN OVERALL EXCELLENT SHAPE...ONLY REAL TWEAK WAS TO THURSDAY AFTERNOON AS AN APPROACHING SHORTWAVE DISTURBANCE WILL TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN ZONES...THUS INCREASED POPS. GILCHRIST PREVIOUS LONG TERM DISCUSSION...STRONG UPPER RIDGE OVER THE WEST WILL WEAKEN THROUGH THE WEEK AS A SERIES OF FAST MOVING SHORTWAVES SLIDE THROUGH WESTERN CANADA. THIS WILL RESULT IN GRADUALLY COOLING TEMPERATURES AND PERHAPS AND INCREASE IN POTENTIAL FOR RAIN WITH ANY OF THE SYSTEMS. SHORTWAVE MOVING INTO CENTRAL CANADA ON WEDNESDAY NIGHT WILL PUSH A FRONTAL SYSTEM ACROSS MONTANA ON THURSDAY. HOT DRY AIR WILL LINGER ACROSS EASTERN MONTANA BEHIND THE INITIAL FRONT IN THE DEEP WESTERLY FLOW. THURSDAY NIGHT A SECONDARY FRONT DROPS SOUTH FROM CANADA BRINGING COOLER AIR INTO THE STATE. ALONG WITH THE COOLER AIR-MASS WILL BE A SLIGHT INCREASE IN MOISTURE...AND A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. HIGH PRESSURE SLIDES OUT OF SASKATCHEWAN AND INTO NORTH DAKOTA ON FRIDAY...CLIPPING NORTHEAST MONTANA FOR COOL AND DRY CONDITIONS. AS HIGH PRESSURE SHIFTS EASTWARD ON SATURDAY...AND ANOTHER SHORTWAVE PUSHES INTO THE NORTHERN ROCKIES...WARMER AIR WILL AGAIN BE PULLED NORTHWARD INTO THE STATE. SOUTHEAST LOW LEVEL FLOW WILL ALSO BE INCREASING SURFACE MOISTURE AHEAD OF THE WAVE. MODELS INDICATING UPPER TROF TRACKING FARTHER SOUTH THAN MOST RECENT SHORTWAVES AND FRONT MORE VERTICALLY STACKED...CHANCES FOR RAIN FOR SATURDAY AND SATURDAY NIGHT MAY BE HIGHER THAN IN RECENT WEEKS. THIS SHORTWAVE ALSO DEPICTED DIVING INTO THE NORTHERN MISSISSIPPI VALLEY INSTEAD OF TRACKING STRAIGHT EAST...WHICH COULD KEEP COLDER AIR OVER THE NORTHERN PLAINS INTO EARLY NEXT WEEK. EBERT && .AVIATION... VFR TONIGHT AND TOMORROW. WINDS HAVE DECLINED ACROSS THE REGION THIS EVENING BUT ARE EXPECTED TO INCREASE AGAIN TOMORROW WITH WESTERLY WINDS TO 20 KTS AND GUSTS TO 30 KTS. NO OBSTRUCTIONS TO VISIBILITY OR CEILINGS ARE FORECAST...WITH ONLY SOME SCATTERED HIGH CLOUDS TONIGHT AND TOMORROW. A COLD FRONTAL PASSAGE LATE TUESDAY WILL VEER THE WINDS TO NORTHERLY. MARTIN && .FIRE WEATHER... AN UPPER LEVEL RIDGE WHICH IS EXPANDING OVER THE ROCKY MOUNTAINS AND ADJACENT HIGH PLAINS REGION WILL PUSH TEMPERATURES INTO THE 90S AND UPPER 80S THROUGH MID WEEK. THE EVENING HOURS TODAY HAVE BROUGHT DIMINISHING WINDS AND COOLER TEMPERATURES ACROSS NORTHEAST MONTANA. RELATIVE HUMIDITIES ARE NOW CLIMBING ABOVE 20 PERCENT. WINDY AND DRY CONDITIONS ARE EXPECTED TO RETURN BY MID DAY TUESDAY...ALTHOUGH NOT QUITE AS DRY AS EXPERIENCED TODAY. HUMIDITY RECOVERY IS EXPECTED TO BE ONLY MODERATE TONIGHT THROUGH TUESDAY MORNING. TUESDAY...A PASSING UPPER LEVEL SHORTWAVE TROUGH MOVING EAST ACROSS THE SOUTHERN CANADIAN PRAIRIE WILL SEND A COLD FRONT SOUTH OVER NORTHEAST MONTANA. THIS WILL GENERATE MUCH STRONGER WINDS FOR THE AREA. HOWEVER...THE FRONT WILL ALSO BRING SLIGHTLY COOLER AIR INTO THE AREA SO RELATIVE HUMIDITY VALUES WILL RANGE HIGHER AT AROUND 20 TO 30 PERCENT. WITH THE CONTINUED DRYING AND STRONGER WINDS...EXPECT CONTINUED BUT MARGINALLY CRITICAL FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON. ADDITIONAL HEADLINES MAY BE NEEDED. BMICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM TO 9 PM MDT TUESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 22, 2:55 PM MDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 255 PM MDT MON AUG 22 2011 MTZ016>027-059>062-231200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 255 PM MDT MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY FOR NORTHEAST MONTANA UNTIL 9 PM MDT FOR WIND AND LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY FOLLOWED BY STRONG AND DRY NORTHWESTERLY WINDS. THIS WILL CONTINUE HEIGHTENED FIRE WEATHER CONCERNS. NORTHWEST WINDS OVER FORT PECK LAKE WILL BE STRONG TUESDAY. THEREFORE A LAKE WIND ADVISORY HAS BEEN ISSUED FOR TUESDAY FROM 9AM TO 9PM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.